MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Codes Crack (1135); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A clinical specialist manager reported a distributor had been notified of six events associated with bioflo duramax dialysis catheters.They related that some of the dialysis sites where patients present in (b)(6) have experienced "cracked/broken hubs" and "air in the bloodline" such that the catheters had to be replaced.They indicated there have been 6 catheters with this problem.None of the patients experienced adverse effects, harm, or require medical intervention as a result of the incidents.It was noted that these instances only occurred at sites away from the main facility where the patients receive hemodialysis.
 
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).For each of the 6 occurrences/devices, reference: (b)(4), 1317056-2023-00038.(b)(4), 1317056-2023-00039.(b)(4), 1317056-2023-00040.(b)(4), 1317056-2023-00041.(b)(4), 1317056-2023-00042.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of extension tubing leaked and air bubbles cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A potential root cause for this type of reported failure is a fracture of the extension tubing adjacent to the luer hub.Excessive torquing of this connection and/or not allowing cleaning agents to completely dry can be contributing factors for fracture of the extension tubing at this location.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).For each of the 6 occurrences/devices, reference: (b)(4) 1317056-2023-00038; (b)(4) 1317056-2023-00039; (b)(4) 1317056-2023-00040; (b)(4) 1317056-2023-00041; (b)(4) 1317056-2023-00042; (b)(4) 1317056-2023-00043.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Reference (b)(4).Additional information: d4 h4 for each of the 6 occurrences/devices, reference: (b)(4) 1317056-2023-00038.(b)(4) 1317056-2023-00039.(b)(4) 1317056-2023-00040.(b)(4) 1317056-2023-00041.(b)(4) 1317056-2023-00042.(b)(4) 1317056-2023-00043.
 
Additional Manufacturer Narrative
Correction: device history records review: the customer did not provide an item number nor a lot number for the reported device.Without an item number, angiodynamics was unable to perform a ship history review for lot numbers shipped to the customer.As a result of no lot numbers, we are unable to perform device history records reviews.Reference (b)(4).For each of the 6 occurrences/devices, reference: (b)(4) 1317056-2023-00038 (b)(4) 1317056-2023-00039 (b)(4) 1317056-2023-00040 (b)(4) 1317056-2023-00041 (b)(4) 1317056-2023-00042 (b)(4) 1317056-2023-00043.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16646043
Report Number1317056-2023-00043
Device Sequence Number17522015
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number10302804
Device Lot Number5702806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/27/2023
06/13/2023
08/01/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/28/2023
06/13/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown